Acta Mathematica

Lacunas for hyperbolic differential operators with constant coefficients I

M. F. Atiyah, R. Bott, and L. Gårding

Full-text: Open access

Note

This revised version was published online in November 2006 with corrections to the Cover Date.

Article information

Source
Acta Math. Volume 124 (1970), 109-189.

Dates
Received: 30 September 1969
First available in Project Euclid: 31 January 2017

Permanent link to this document
http://projecteuclid.org/euclid.acta/1485889652

Digital Object Identifier
doi:10.1007/BF02394570

Zentralblatt MATH identifier
0191.11203

Rights
1970 © Almqvist & Wiksells Boktryckeri AB

Citation

Atiyah, M. F.; Bott, R.; Gårding, L. Lacunas for hyperbolic differential operators with constant coefficients I. Acta Math. 124 (1970), 109--189. doi:10.1007/BF02394570. http://projecteuclid.org/euclid.acta/1485889652.


Export citation

References

  • Atiyah, M. F. & Hodge, W. D. V., Integrals of the second kind of an algebraic variety. Ann. of Math., 62 (1955), 56–91.
  • Bazer, J. & Yen, D. H. Y., The Riemann matrix of (2+1)-dimensional symmetric-hyperbolic systems. Comm. Pure Appl. Math., 20 (1967), 329–363.
  • Bazer, J. & Yen, D. H. Y., Lacunas of the Riemann matrix of symmetric-hyperbolic systems in two space variables. Preprint. Courant Institute, New York University, 1969.
  • Borovikov, V. A., The elementary solution of partial differential equations with constant coefficients. Trudy Moskov. Mat. Obšč., 66, 8 (1959), 159–257
  • —, Some sufficient conditions for the absence of lacunas. Mat. Sb., 55 (97) (1961), 237–254.
  • Burridge, R., Lacunas in two-dimensional wave propagation. Proc. Cambridge Phil. Soc., 63 (1967), 819–825.
  • Gårding, L., The solution of Cauchy's problem for two totally hyperbolic linear differential equations by means of Riesz integrals. Ann. of Math., 48 (1947), 785–826. Errata ibid. Gårding, L., The solution of Cauchy's problem for two totally hyperbolic linear differential equations by means of Riesz integrals. Ann. of Math., 52 (1950), 506–507.
  • —, Linear hyperbolic partial differential equations with constant coefficients. Acta Math., 85 (1950), 1–62.
  • —, An inequality for hyperbolic polynomials. J. Math. Mech., 8 (1959), 957–966.
  • —, Transformation de Fourier des distributions homogènes. Bull. Soc.math. France, 89 (1961) 381–428.
  • Gårding, L., The theory of lacunas. Battelle Seattle 1968 Recontres. Springer (1969).
  • Gelfand, I. M. & Shilov, G. E., Generalized functions I. Moscow 1958.
  • Gindikin, S. G., Cauchy's problem for strongly homogeneous differential operators. Trudy Moskov. Mat. Obšč., 16 (1967), 181–208.
  • Gindikin, S. G. & Vajnberg, B. R., On a strong form of Huygens' principle for a class of differential operators with constant coefficients. Trudy Moskov. Mat. Obšč., 16 (1967), 151–180.
  • Grothendieck, A., On the de Rham cohomology of algebraic varities. Publ. IHES, 29 (1966), 351–359.
  • Hadamard, J., Le problème de Cauchy et les équations aux dérivées partielles linéaires hyperboliques. Paris 1932.
  • Herglotz, G., Über die Integration linearer partieller Differentialgleichungen I. (Anwendung Abelscher Integrale) II, III (Anwendung Fourierscher Integrale). Leipzig. Ber. Sächs. Akad. Wiss., Math Phys. Kl., 78 (1926), 93–126; 80 (1928), 6–114.
  • Hörmander, L., Linear partial differential operators. Springer 1963.
  • Hörmander, L., On the singularities of solutions of partial differential equations. International Conference of Functional Analysis and Related Topics. Tokyo 1969.
  • Leray, J., Un prolongement de la transformation de Laplace… (Problème de Cauchy IV). Bull. Soc. math. France, 90 (1962), 39–156.
  • —, Hyperbolic differential equations. The Institute for Advanced Study, Princeton N. J. (1952).
  • Ludwig, D., Singularities of superpositions of distributions. Pacific J. Math. 15 (1965), 215–239.
  • Nuij, W., A note on hyperbolic polynomials. Math. Scand., 23 (1968), 69–72.
  • Petrovsky, I. G., On the diffusion of waves and the lacunas for hyperbolic equations. Mat. Sb., 17 (59) (1945), 289–370.
  • Riesz, M., L'intégrale de Riemann-Liouville et le problème de Cauchy. Acta Math., 81 (1949), 1–223.
  • Schwartz, L., Théorie des distributions I, II. Paris (1950–51).
  • Stellmacher, K. L., Eine Klasse huygenscher Differentialgeleichungen und ihre Integration. Math. Ann., 130 (1955), 219–233.
  • Svensson, L., Necessary and sufficient conditions for the hyperbolicity of polynomials with hyperbolic principal part. To be published in Ark. Mat., 8 (1970).
  • Weitzner, H., Green's function for two-dimensional magnetohydrodynamic waves I, II. Phys. Fluids, 4 (1961), 1250–1258.